Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 10, 2018, 12:21 PM CDT for Saint Landry Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 10, 2018, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 111 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2890 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS84 KLCH 101721 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 1221 PM CDT FRI AUG 10 2018 LAZ032-033-043>045-101800- Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA- Upper St. Martin LA- 1221 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm over Swords, or 8 miles east of Eunice, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Opelousas, Breaux Bridge, Carencro, Ville Platte, Church Point, Mamou, Leonville, Arnaudville, Sunset, Port Barre, Washington, Grand Coteau, Cankton, Chataignier, Prairie Ronde, Mire, Savoy, Lawtell and Swords. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3027 9223 3063 9243 3075 9196 3034 9177 TIME...MOT...LOC 1721Z 256DEG 22KT 3053 9229 $$ Warthen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 11:00 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 10, 11:00 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1100 AM CDT Fri Aug 10 2018 .DISCUSSION... 12z sounding analyses showed the forecast area in a bullseye of higher moisture with PWATs approaching 2.2 inches and sfc-h5 mean RH values around 80 percent. KLCH 12z raob also showed good CAPE/instability numbers with easily attainable convective temps. Water vapor imagery continues to show the region under a weakness aloft while a shortwave swings by to our ne. All in all, combined with widely scattered to scattered convection already ongoing this morning, see no reason to touch this afternoon's elevated POPs. Elsewhere, inherited grids/zones look in good shape so no update is planned at this time. 25 && .PREV DISCUSSION... /issued 707 AM CDT Fri Aug 10 2018/ AVIATION...Radar currently depicting widely scattered showers and a few thunderstorms over the near coastal waters and immediate coast. Temperatures warming inland will yield increasing convection through the day within a very moist and increasingly unstable atmosphere. Carrying TEMPO groups for TSRA at terminals beginning late morning over the southern part of the forecast area including LFT, ARA, LCH and BPT, and this afternoon at AEX. Do expect VFR to continue to prevail except possibly during any shower or thunderstorm activity. Gradient winds will remain light but some gusty and variable winds could accompany stronger storms. PREV DISCUSSION... /issued 437 AM CDT Fri Aug 10 2018/ DISCUSSION... Fairly typical weather pattern across the US this morning with some storms in New Mexico and west Texas. Temperatures in the upper 50s across the northern plain states. Temperatures elsewhere are in the 60s and 70s. For our region... mid 70s in cntrl La with upper 70s to near 80 generally south of the I-10 corridor. NWS Radar is indicating showers are becoming established in the coastal waters again this morning. These storms are lifting to the north and northeast. High pressure over the central gulf will continue the southerly flow into the northwest gulf region with winds in the coastal waters less than 15 knots and seas two to three offshore and two feet or less nearshore. A weakness still continues aloft and this will enhance the potential for showers and thunderstorms again today. The stronger storms will produce periods of heavy rains and gusty winds along with lightning. Activity is expected to peak during the afternoon hours and will taper off through sunset with the loss of daytime heating. With all the clouds and rains during the afternoon... temperatures to top out around 90 degrees. This over all pattern will continue into Saturday. By Sunday the high pressure in the gulf will begin to build westward pushing the potential for storms into central and west Texas. Aloft... high pressure also becomes established over Mississippi and Louisiana. High pressure at sfc will strengthen through the later portions of next week. This will see precip chances tapering back towards the 30 year climo range. The persistent weather will continue. But looking again at the 30 year climo records we have several more days before records indicate a gradual fall in temps becomes established... for us this is not much of a change... but it is a change. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 71 90 70 / 60 30 60 20 LCH 90 76 90 75 / 70 30 60 20 LFT 90 75 91 74 / 70 30 60 20 BPT 90 76 91 76 / 60 30 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 10, 3:48 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 348 AM CDT Fri Aug 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 348 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Today will be a more active day for showers and thunderstorms with the best potential during the afternoon hours. Storms today will produce cloud to ground lightning... gusty winds... along with torrential rainfall in stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storms on Saturday with a gradual tapering off in area coverage on Sunday into Monday with rain chances dropping back to normal climate range about 30 to 40 percent during the afternoon hours. Otherwise... a static weather pattern. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-110900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 348 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight High pressure over the central gulf will continue the southerly fetch into southeast Texas and southern Louisiana. Isolated to scattered showers and thunderstorms today. Winds generally 10 knots or less with seas two feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High pressure is expected to remain in control of the northern gulf through the forecast cycle. This will mean seas two to three feet and winds less than 15 knots. Isolated to scattered showers and thunderstorms with activity tapering off during the first portion of next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 7:28 AM CDT, 4 hours 53 minutes before
Special Weather Statement National Weather Service Lake Charles LA 728 AM CDT Fri Aug 10 2018 LAZ027>032-041-042-073-074-TXZ180-201-215-216-259>262-110000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Calcasieu- Jefferson Davis-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 728 AM CDT Fri Aug 10 2018 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 50
Special weather statement, Aug 10, 11:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1100 AM CDT FRI AUG 10 2018 LAZ052-074-101630- Vermilion LA-East Cameron LA- 1100 AM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Klondike, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Florence Landing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2976 9268 2991 9269 2998 9238 2973 9232 TIME...MOT...LOC 1559Z 264DEG 15KT 2983 9259 Warthen
Special weather statement, Aug 10, 11:36 AM CDT, 45 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1136 AM CDT FRI AUG 10 2018 LAZ031>033-042-043-101715- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA- 1136 AM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Pine Island, or 8 miles south of Elton, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Eunice, Basile, Iota, Elton, Mowata, Duralde and Hathaway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 9265 3049 9277 3063 9245 3036 9230 TIME...MOT...LOC 1636Z 246DEG 16KT 3037 9265 Warthen
Special weather statement, Aug 10, 12:15 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1215 PM CDT FRI AUG 10 2018 LAZ030-031-041-042-101745- Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA- 1215 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm over Moss Bluff, moving east at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lake Charles, Westlake, Iowa, Moss Bluff, Buller, Topsy, Lebleu Settlement and Gillis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3023 9331 3042 9334 3052 9302 3025 9299 TIME...MOT...LOC 1714Z 252DEG 17KT 3032 9324 Warthen
Special weather statement, Aug 10, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1221 PM CDT FRI AUG 10 2018 LAZ032-033-043>045-101800- Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA- Upper St. Martin LA- 1221 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm over Swords, or 8 miles east of Eunice, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Opelousas, Breaux Bridge, Carencro, Ville Platte, Church Point, Mamou, Leonville, Arnaudville, Sunset, Port Barre, Washington, Grand Coteau, Cankton, Chataignier, Prairie Ronde, Mire, Savoy, Lawtell and Swords. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3027 9223 3063 9243 3075 9196 3034 9177 TIME...MOT...LOC 1721Z 256DEG 22KT 3053 9229 Warthen
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:00 AM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 10, 11:36 AM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Aug 10, 12:15 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Aug 10, 1:28 PM CDT | Special Weather Statement | LCH | Avoyelles | 32 min |
| Aug 10, 1:43 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| Aug 10, 2:26 PM CDT | Special Weather Statement | LCH | Beauregard | 34 min |
| Aug 10, 2:58 PM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| Aug 10, 6:00 PM CDT | Areal Flood Advisory | LCH | Lafayette | 2 hr |
| Aug 10, 1:34 PM CDT | Special Weather Statement | LCH | Orange | 26 min |
| Aug 10, 2:28 PM CDT | Special Weather Statement | LCH | Hardin | 47 min |
| Aug 10, 2:33 PM CDT | Special Weather Statement | LCH | Jasper | 42 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | LCH | Hardin | 37 min |
| Aug 10, 3:21 PM CDT | Special Weather Statement | LCH | Hardin | 24 min |
| Aug 10, 5:32 PM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.